Polaritons in ferrimagnets

F. A. Oliveira, A. F. Khater, E. F. Sarmento, D. R. Tilley

    Research output: Contribution to journalArticle

    9 Citations (Scopus)


    Expressions for the magnetic susceptibility of a two-sublattice ferrimagnet are derived from semiclassical equations of motion. The dispersion equation of a bulk polariton is derived in general form, and the properties of bulk polaritons in ferrimagnets are discussed. The susceptibility is also used to calculate the magnetostatic correction to the frequency of long-wavelength magnons. The results are illustrated with numerical calculations for rare-earth iron garnets, and details of the mean field model and parameters used are given in an appendix.

    Original languageEnglish
    Article number020
    Pages (from-to)4021-4031
    Number of pages11
    JournalJournal of Physics C: Solid State Physics
    Issue number19
    Publication statusPublished - 1 Dec 1979


    ASJC Scopus subject areas

    • Condensed Matter Physics
    • Engineering(all)
    • Physics and Astronomy(all)

    Cite this

    Oliveira, F. A., Khater, A. F., Sarmento, E. F., & Tilley, D. R. (1979). Polaritons in ferrimagnets. Journal of Physics C: Solid State Physics, 12(19), 4021-4031. [020]. https://doi.org/10.1088/0022-3719/12/19/020